Hail, Campbell
- When
- June 14, 12:45 AM MST
- Where
- Campbell County, 8.81 mi NE of Wright
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.840, -105.365
Large hail accompanied a severe thunderstorm that tracked eastward across southern Campbell and Weston Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Large hail accompanied a severe thunderstorm that tracked eastward across southern Campbell and Weston Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 13, 10:26 PM MST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1126 PM MDT SAT JUN 13 2015 .SHORT TERM...THIS EVENING THROUGH SUNDAY NIGHT ISSUED AT 231 PM MDT SAT JUN 13 2015 UPPER LEVEL ANALYSIS HAS LONGWAVE TROF ACROSS THE WESTERN AND CENTRAL CONUS WITH SHORTWAVE ENERGY EMBEDDED IN THE CYCLONIC FLOW. ACROSS THE NORTHERN PLAINS...WEST TO SOUTHWEST FLOW IS PRESENT WITH PARTLY CLOUDY SKIES. A FEW SHOWERS/WEAK STORMS HAVE DEVELOPED OFF THE HIGHER TERRAIN OF THE BLACK HILLS THIS AFTERNOON. AT THE SURFACE...A WEAK COLD FRONT BISECTS THE FORECAST AREA...WITH SOUTHERLY WINDS AHEAD OF IT...AND NORTHERLY WINDS BEHIND IT. TEMPERATURES RANGE FROM AROUND 70 IN GILLETTE...TO THE MID 80S ACROSS SOUTH CENTRAL SOUTH DAKOTA. UNSETTLED WEATHER WILL CONTINUE THIS WEEKEND AS ZONAL FLOW BRINGS A SERIES OF WEAK DISTURBANCES ACROSS THE REGION. SHOWERS AND STORMS LOOK TO CONTINUE THROUGH MUCH OF THE COMING WEEK AS THE UNSETTLED WEATHER PATTERN CONTINUES. FOR TONIGHT...SURFACE COLD FRONT WILL STALL OUT ACROSS THE SOUTH DAKOTA PLAINS THIS EVENING. INSTABILITY LATE THIS AFTERNOON INTO TONIGHT WILL BE GREATEST FROM THE BLACK HILLS EASTWARD...WHERE SBCAPE VALUES OF 1000 TO AROUND 2000 J/KG ARE EXPECTED. SHEAR WILL BE MOST FAVORABLE NEAR THE FRONT FOR ISOLATED STRONG THUNDERSTORMS. THE BETTER CHANCES FOR PCPN WILL LIKELY SHIFT FURTHER NORTH OVERNIGHT INTO EARLY SUNDAY AS WEAK ENERGY ALOFT IS PROGGED TO SLIDE ACROSS SOUTHERN MT INTO NORTHERN SD AND ND. ON SUNDAY...THE SURFACE COLD FRONT SHOULD SHIFT SLOWLY EAST OVER SOUTH CENTRAL SD INTO WESTERN NEB...WITH THE BETTER CHANCES FOR SHOWERS AND STORMS GRADUALLY SHIFTING TO SOUTHERN PORTIONS OF THE CWA IN THE AFTERNOON AND EVENING AS WEAK SHORTWAVE ENERGY INTERACTS WITH THE BOUNDARY. THE BETTER CHANCES FOR ISOLATED STRONGER STORMS WILL BE NEAR THE FRONT OVER SOUTH CENTRAL SD SUNDAY AFTERNOON. THE FRONT WILL EVENTUALLY MOVE SOUTH AND EAST OF THE AREA SUNDAY NIGHT...WITH SHOWERS AND STORMS ENDING OVERNIGHT OVER SOUTHERN PORTIONS OF THE CWA. .LONG TERM...MONDAY THROUGH SATURDAY ISSUED AT 231 PM MDT SAT JUN 13 2015 MODELS CONTINUE TO SHOW MEAN ZONAL FLOW ACROSS THE NORTHERN PLAINS ON MONDAY AND TUESDAY. AN UPPER RIDGE DEVELOPS OVER THE NORTHWESTERN CONUS ON WEDNESDAY WITH THE RIDGE SHIFTING EASTWARD ACROSS THE NORTHERN PLAINS ON THURSDAY. ZONAL FLOW RETURNS ON FRIDAY AND SATURDAY. AT THE SURFACE...HIGH PRESSURE WILL BE LOCATED OVER THE DAKOTAS ON MONDAY WITH SOUTHERLY RETURN FLOW OVER THE WESTERN PART OF THE FORECAST AREA. A WEAK UPPER SHORTWAVE WILL CREATE A CHANCE OF SHOWERS AND THUNDERSTORMS ON MONDAY AND MONDAY NIGHT. A STRONGER WAVE WILL PASS ON TUESDAY WITH WELL-DEFINED RETURN FLOW AND GOOD 850-700MB THETA-E ADVECTION. THIS SHOULD BE THE BEST CHANCE OF WIDESPREAD PRECIPITATION IN THE LONG TERM WITH HEAVY RAIN POSSIBLE OVER PARTS OF WESTERN SD. THERE IS THEN A CHANCE OF SHOWERS AND THUNDERSTORMS OVER VARIOUS PARTS OF THE FORECAST AREA EACH DAY FROM WEDNESDAY INTO SATURDAY. TEMPERATURES WILL BE NEAR AVERAGE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1120 PM MDT SAT JUN 13 2015 SHRA/TSRA WILL CONTINUE TO MOVE ACROSS NORTHEASTERN WYOMING/WESTERN SOUTH DAKOTA OVERNIGHT...THEN INTO CENTRAL SOUTH DAKOTA SUNDAY MORNING. MVFR CIGS/IFR VSBY WITH THE TSRA. AREA OF MVFR/IFR CIGS WILL DEVELOP IN THE WAKE OF THE SHRA/TSRA OVERNIGHT...AND WILL AFFECT THE KGCC AND KRAP TERMINALS. LOCAL LIFR CONDITIONS POSSIBLE FOR THE BLACK HILLS. CIGS WILL BE SLOW TO IMPROVE SUNDAY MORNING...WITH MVFR CIGS LINGERING INTO EARLY SUNDAY AFTERNOON. ADDITIONAL SHRA/TSRA POSSIBLE DURING THE DAY SUNDAY. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...15 LONG TERM...10 AVIATION...7
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 646 AM MDT SAT JUN 13 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-141300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 646 AM MDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THIS AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY CROSSES THE AREA. ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY ACROSS THE BLACK HILLS AREA AND THE WESTERN SOUTH DAKOTA PLAINS. HAIL AND GUSTY WINDS CAN BE EXPECTED WITH ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DAILY CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM SUNDAY THROUGH MUCH OF NEXT WEEK. ISOLATED STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE ON SUNDAY ACROSS PORTIONS OF SOUTHWEST INTO SOUTH CENTRAL SOUTH DAKOTA DURING THE AFTERNOON AND EARLY EVENING. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE MONDAY NIGHT INTO TUESDAY AS A STRONGER UPPER LEVEL SYSTEM CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1056 PM MDT SAT JUN 13 2015
WYZ054-055-140545-
SOUTHERN CAMPBELL WY-NORTHERN CAMBELL WY-
1056 PM MDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CAMPBELL COUNTY
UNTIL 1145 PM MDT...
AT 1056 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF POWDER RIVER REST AREA...OR 25 MILES SOUTHWEST OF
GILLETTE...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GILLETTE AND GILLETTE AIRPORT.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 97 AND
127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4437 10553 4433 10550 4406 10538 4392 10600
4421 10602
TIME...MOT...LOC 0456Z 241DEG 27KT 4410 10594
CARSTENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1146 PM MDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND GST 25 NNE WESTON 44.97N 105.14W
06/13/2015 M68 MPH CAMPBELL WY MESONET
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 1230 AM MDT SUN JUN 14 2015 WYZ054-140715- NORTHERN CAMBELL WY- 1230 AM MDT SUN JUN 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMPBELL COUNTY UNTIL 115 AM MDT... AT 1230 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF ECHETA...OR 19 MILES WEST OF GILLETTE...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GILLETTE AND GILLETTE AIRPORT. THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 110 AND 134. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4423 10599 4442 10596 4444 10536 4420 10534 TIME...MOT...LOC 0630Z 270DEG 36KT 4433 10586 CARSTENS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1248 AM MDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM HAIL 18 NE WRIGHT 43.93N 105.25W
06/14/2015 E1.25 INCH CAMPBELL WY TRAINED SPOTTER
&&SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
114 AM MDT SUN JUN 14 2015
SDZ012-024-025-WYZ057-071-140800-
NORTHERN FOOT HILLS SD-BUTTE SD-NORTHERN BLACK HILLS SD-
WYOMING BLACK HILLS WY-NORTHEASTERN CROOK WY-
114 AM MDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE...WESTERN
BUTTE AND NORTHEASTERN CROOK COUNTIES UNTIL 200 AM MDT...
AT 113 AM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF ALZADA TO 7
MILES NORTHEAST OF SUNDANCE...AND MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SPEARFISH...BELLE FOURCHE...SAINT ONGE...COLONY...BEULAH...
FRUITDALE...ALADDIN...BELLE FOURCHE RESERVOIR AND NORTHEASTERN
SPEARFISH CANYON.
THIS INCLUDES...
INTERSTATE 90 IN SOUTH DAKOTA BETWEEN MILE MARKERS 1 AND 20.
INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 194 AND 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4511 10368 4446 10369 4445 10433 4500 10437
4501 10404 4508 10403
TIME...MOT...LOC 0713Z 264DEG 25KT 4499 10428 4449 10427
CARSTENSThe Rapid City radar (KUDX), 205 km away, was scanning. The volume nearest the first event began at 07:46 UTC.
2 hail. Local standard time, as filed.
Hail to quarter size covered the ground and stripped leaves from trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576311, 576312.